Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 7, 2008, 4:40 PM CST for Delaware County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 4:40 PM CST (22:40 UTC)
- Expired
- Jan 7, 2008, 5:27 PM CST
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Delaware County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 5:10 PM CST | HAIL 0.88 | 3 E Jay, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 4:02 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 072239
SVRTSA
OKC041-072345-
/O.NEW.KTSA.SV.W.0001.080107T2240Z-080107T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
440 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 545 PM CST
* AT 439 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LEACH...MOVING
NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEACH...TWIN
OAKS...KANSAS AND COLCORD.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3657 9462 3629 9458 3617 9472 3618 9501
3621 9501
TIME...MOT...LOC 2240Z 225DEG 37KT 3619 9493
$$3 follow-up statements
000
WWUS54 KTSA 072255
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
456 PM CST MON JAN 7 2008
OKC041-072345-
/O.CON.KTSA.SV.W.0001.000000T0000Z-080107T2345Z/
DELAWARE OK-
456 PM CST MON JAN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR CENTRAL DELAWARE COUNTY...
AT 451 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
COLCORD...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLCORD.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3657 9462 3629 9459 3624 9474 3621 9493
3630 9489
TIME...MOT...LOC 2256Z 225DEG 37KT 3629 9480
$$000 WWUS54 KTSA 072308 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 508 PM CST MON JAN 7 2008 OKC041-072345- /O.CON.KTSA.SV.W.0001.000000T0000Z-080107T2345Z/ DELAWARE OK- 508 PM CST MON JAN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR EASTERN DELAWARE COUNTY... AT 506 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL DELAWARE COUNTY...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3657 9462 3632 9459 3632 9480 TIME...MOT...LOC 2308Z 225DEG 37KT 3638 9469 $$
000 WWUS54 KTSA 072327 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 526 PM CST MON JAN 7 2008 OKC041-072336- /O.CAN.KTSA.SV.W.0001.000000T0000Z-080107T2345Z/ DELAWARE OK- 526 PM CST MON JAN 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELAWARE COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3657 9462 3632 9459 3632 9480 TIME...MOT...LOC 2326Z 225DEG 37KT 3651 9453 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 3:10 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 7, 3:10 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 310 PM CST MON JAN 7 2008 .DISCUSSION... CALENDAR SAYS JANUARY 7...WOULDN/T KNOW IT BY LOOKING OUTSIDE. VERY SPRINGLIKE AIRMASS IN PLACE OVER THE AREA THIS AFTERNOON WITH SCATTERED THUNDERSTORMS ONGOING IN IMPRESSIVE-FOR-JANUARY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT...SEVERE STORMS UNDERWAY TO THE NORTHEAST. POTENT UPPER SYSTEM NOW NEAR FOUR CORNERS AREA WILL MOVE EAST TONIGHT AND INCREASE OUR SEVERE WEATHER POTENTIAL LATER THIS EVENING AS AN IMPRESSIVE MID LEVEL SPEED MAX ROUNDS BASE OF THE UPPER TROUGH AND BECOMES POSITIONED ACROSS THE FORECAST AREA AROUND 06Z TONIGHT. SFC ANALYSIS SHOWS FRONTAL BOUNDARY FROM OK PANHANDLE THROUGH CENTRAL KS WITH NO DISCERNIBLE PRESSURE RISE BEHIND IT. SFC WAVE DEVELOPING ALONG BOUNDARY WILL KEEP IT NORTH OF THE AREA UNTIL EARLY TUESDAY MORNING WHEN UPPER TROUGH PASSES BY. DEEPENING SFC LOW TO THE WEST WILL ALLOW FOR SFC WINDS TO BACK A LITTLE AND PUSH HIGH SFC DEW POINTS BACK TO THE WEST...PERHAPS AS FAR AS I-35 CORRIDOR THIS EVENING. 18Z WRF CONTINUES TO SHOW ENHANCED POCKET OF SFC BASED LI NEAR INTERSECTION OF FRONT AND DRY LINE BY AROUND 06Z...AND SLIDES THIS FEATURE NEAR I-44 CORRIDOR AFTER MIDNIGHT. A BIT OMINOUS LOOKING CONSIDERING THE DEEP LAYER SHEAR FORECAST BY THAT TIME TIMING OF THE FRONT WILL MAKE ALL THE DIFFERENCE IN THE LOW TEMP FORECAST TONIGHT AS THE GENERAL CONSENSUS AMONG SHORT RANGE GUIDANCE IS TO BRING FRONT SOMEWHERE NEAR I-44 BY 15Z TUESDAY. THUS AREAS TO THE NORTH COULD SE A RAPID DROP FROM 12-14Z...AND AS SUCH WILL GO A LITTLE COLDER THAN GUIDANCE THERE...AND KEEP LOWS VERY WARM AGAIN TO THE SOUTH. SOME ADDITIONAL PRECIP ALSO MAY DEVELOP ALONG AND NORTH OF BOUNDARY LATE TONIGHT. FRONT WILL SWEEP THROUGH TUESDAY MORNING WITH TEMPS NEAR STEADY OR FALLING MUCH OF THE DAY WITH BREEZY NW WINDS. NORTHERN AREAS WILL SEE A PERIOD OF LOW CLOUDS AND POSSIBLE SHOWERS THROUGH THE DAY WITH BROAD CYCLONIC LOW AND MID LEVEL FLOW. CLEARING SKIES AND MUCH COLDER TEMPS BY WED MORNING...AT LEAST BY COMPARISON. NEXT SYSTEM STILL EXPECTED TO FOLLOW QUICKLY WED NIGHT INTO THURSDAY BUT WITH LITTLE AVAILABLE MOISTURE. WILL CONFINE A SLIGHT CHANCE OF RAIN TO THE THURSDAY PERIOD. TEMPS MID WEEK WILL STAY A LITTLE ABOVE NORMAL...THEN A PATTERN SHIFT APPEARS TO BE UNDERWAY BY THE WEEKEND AS LONGWAVE TROUGH SHIFTS INTO THE CENTRAL STATES. THIS WILL ALLOW FOR COOLER TEMPS...WITH SOME OPPORTUNITY FOR PRECIP OVER THE WEEKEND AS WAVE PASSES TO THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 52 30 56 / 70 10 0 10 FSM 61 62 30 57 / 90 30 0 10 MLC 57 58 31 57 / 70 10 0 10 BVO 44 49 25 55 / 70 20 0 10 FYV 58 59 26 53 / 90 30 0 10 BYV 58 60 27 54 / 100 60 0 10 MKO 56 57 28 56 / 80 10 0 10 MIO 49 51 29 56 / 80 20 0 10 F10 54 55 29 56 / 60 10 0 10 HHW 61 62 33 59 / 70 20 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....14
Hazardous weather outlook, Jan 7, 12:58 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CST MON JAN 7 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST MON JAN 7 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...6 PM.
AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL
ARKANSAS.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...4 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
NORTHWEST AND WEST CENTRAL ARKANSAS.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS WILL EXPAND IN COVERAGE OVER EASTERN OKLAHOMA
BY 4 PM...AS AN UPPER LEVEL WIND MAXIMA CURRENTLY ACROSS
FAR WEST TEXAS OVERSPREADS THE DRYLINE LOCATED NEAR THE INTERSTATE
35 CORRIDOR. STORMS WILL TRACK RAPIDLY NORTHEASTWARD AND
GAIN STRENGTH AS THEY INTERACT WITH AN AXIS OF MODERATE
INSTABILITY WHICH HAS DEVELOPED ACROSS MUCH OF EASTERN
OKLAHOMA. WIND FIELDS ALOFT ARE FAVORABLE FOR BOTH SUPERCELLS
AND LINE SEGMENTS...BOTH OF WHICH WOULD HAVE POTENTIAL FOR
DAMAGING WINDS AND HAIL.
THE TORNADIC POTENTIAL WILL INCREASE TOWARD THE EARLY
EVENING HOURS AS LOW LEVEL WINDS BECOME MORE FAVORABLE.
THE COMBINATION OF ONGOING STORMS AND THE MORE FAVORABLE
WIND FIELDS WILL BE ACROSS FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. SPECIAL ATTENTION SHOULD BE PLACED
ON ANY STORM WHICH IS ABLE TO TRACK MORE EASTWARD...AS
SUCH MOTION WILL BECOME HIGHLY FAVORABLE FOR TORNADIC POTENTIAL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
STORM MOTIONS WILL LIKELY BE TOO FAST TO TRACK INDIVIDUALLY...
THEREFORE CONSTRUCT YOUR SPOTTER PLACEMENT ACCORDINGLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS WILL DEVELOP ON TUESDAY IN
WAKE OF THE DEPARTING STORM SYSTEM...WITH GUSTS OF
25 TO 35 MPH BEING COMMON. A MORE TRANQUIL WEATHER
PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jan 7, 3:44 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CST MON JAN 7 2008
OKZ063-072215-
DELAWARE OK-
344 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 344 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF TWIN OAKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...TWIN OAKS AND KANSAS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3642 9460 3641 9461 3639 9459 3637 9459
3617 9483 3630 9499 3654 9466
TIME...MOT...LOC 2144Z 225DEG 37KT 3630 9483The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:44 PM CST | Special Weather Statement | TSA | Delaware | 31 min |
| Jan 7, 5:26 PM CST | Special Weather Statement | TSA | LeFlore | 64 min |
| Jan 7, 5:35 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.